Solution of nonlinear equations and computation of multiple solutions of a simple reaction-diffusion equation

Adrian Swift, Easwaran Balakrishnan

Research output: Contribution to journalArticle

Abstract

The first part of this paper starts with a brief discussion of some methods for solution of nonlinear equations which have interested the first author over the last twenty years or so. In the second part we discuss a recent research involvement, the success of which relies heavily on the numerical solution of nonlinear equation systems. We briefly describe path-following methods and then present an application to a simple steady-state reactiondiffusion equation arising in combustion theory. Results for some regular geometric shapes are shown and compared with those from an approximate method. 7

Original languageEnglish
Pages (from-to)55-64
Number of pages10
JournalANZIAM Journal
Volume42
Issue number1
Publication statusPublished - 2000

Fingerprint

Multiple Solutions
Reaction-diffusion Equations
Nonlinear Equations
Path-following Methods
Nonlinear Systems of Equations
System of Nonlinear Equations
State Equation
Combustion
Numerical Solution

ASJC Scopus subject areas

  • Mathematics (miscellaneous)

Cite this

Solution of nonlinear equations and computation of multiple solutions of a simple reaction-diffusion equation. / Swift, Adrian; Balakrishnan, Easwaran.

In: ANZIAM Journal, Vol. 42, No. 1, 2000, p. 55-64.

Research output: Contribution to journalArticle

@article{b9045ed826d9455d830aa949e717eaa0,
title = "Solution of nonlinear equations and computation of multiple solutions of a simple reaction-diffusion equation",
abstract = "The first part of this paper starts with a brief discussion of some methods for solution of nonlinear equations which have interested the first author over the last twenty years or so. In the second part we discuss a recent research involvement, the success of which relies heavily on the numerical solution of nonlinear equation systems. We briefly describe path-following methods and then present an application to a simple steady-state reactiondiffusion equation arising in combustion theory. Results for some regular geometric shapes are shown and compared with those from an approximate method. 7",
author = "Adrian Swift and Easwaran Balakrishnan",
year = "2000",
language = "English",
volume = "42",
pages = "55--64",
journal = "ANZIAM Journal",
issn = "1446-1811",
publisher = "Cambridge University Press",
number = "1",

}

TY - JOUR

T1 - Solution of nonlinear equations and computation of multiple solutions of a simple reaction-diffusion equation

AU - Swift, Adrian

AU - Balakrishnan, Easwaran

PY - 2000

Y1 - 2000

N2 - The first part of this paper starts with a brief discussion of some methods for solution of nonlinear equations which have interested the first author over the last twenty years or so. In the second part we discuss a recent research involvement, the success of which relies heavily on the numerical solution of nonlinear equation systems. We briefly describe path-following methods and then present an application to a simple steady-state reactiondiffusion equation arising in combustion theory. Results for some regular geometric shapes are shown and compared with those from an approximate method. 7

AB - The first part of this paper starts with a brief discussion of some methods for solution of nonlinear equations which have interested the first author over the last twenty years or so. In the second part we discuss a recent research involvement, the success of which relies heavily on the numerical solution of nonlinear equation systems. We briefly describe path-following methods and then present an application to a simple steady-state reactiondiffusion equation arising in combustion theory. Results for some regular geometric shapes are shown and compared with those from an approximate method. 7

UR - http://www.scopus.com/inward/record.url?scp=33747312018&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33747312018&partnerID=8YFLogxK

M3 - Article

VL - 42

SP - 55

EP - 64

JO - ANZIAM Journal

JF - ANZIAM Journal

SN - 1446-1811

IS - 1

ER -